MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 28; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 28; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48811228
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 2 level plate locking mechanism broke partially during insertion of the screw.The plate remains in the patient but the surgeon noticed that the locking mechanism seemed bent over the top of the screw.No adverse consequences to the patient were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer reported event was confirmed by the stryker rep.The surgery was successfully completed and device remains implanted.Lot # was not provided, therefore, manufacturing records review could not be completed.Conclusion: the potential root causes includes: screw not fully seated below spring bar, incorrect screwdriver used to remove seated screw, poor visibility of spring-bar, spring-bar damaged prior to use,screw over angulated during insertion, blocker locked before visual confirmation of screw below spring bar, insufficient spring bar strength.

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 28
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7687747
Report Number0009617544-2018-00175
Device Sequence Number1329951
Product Code KWQ
UDI-Device Identifier07613252152187
UDI-Public07613252152187
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48811228
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1